Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 72, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Mar 20, 2019, 11:00 AM CDT for Clay County, Jackson County, Platte County, Missouri; Wyandotte County, Kansas. It took effect at Mar 22, 2019, 1:00 PM CDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2019, 11:00 AM CDT (16:00 UTC)
- In effect from
- Mar 22, 2019, 1:00 PM CDT
- Expired
- Mar 27, 2019, 10:41 AM CDT
- In force
- 5 days
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Wyandotte County, KS, Clay County, MO, Jackson County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 51 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Kansas City (KCDM7). The gauge peaked at 34.40 ft at Mar 24, 2019, 3:00 AM CDT.
- Action stage
- 29 ft
- Minor stage
- 32 ft
- Moderate stage
- 35 ft
- Major stage
- 49 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06893000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 20, 6:17 AM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Mar 20, 6:17 AM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 617 AM CDT Wed Mar 20 2019 .Discussion... Issued at 307 AM CDT WED MAR 20 2019 Mid level trough responsible for the off and on showers on Tuesday and Tuesday night will move overhead this morning and race off to the east by mid day. Northwest flow aloft will replace the passing trough, which will lead to a calm weather day for Wednesday. Low clouds will be tough to scour out in the post cold frontal regime, but there's a chance we could see some scattering as early as mid day. Expect northwest surface flow to continue through the day, which will keep temperatures perhaps a little cooler than Tuesday, especially, south of I-70, where temperatures on Tuesday pushed the middle 60s. Should the cloud cover erode a little earlier in the day than later there could be a run toward the 60s, but with lingering clouds all day and that steady W/NW flow at the surface expect middle to upper 50s. Expect the calm weather to continue through the late part of the week, and into the early part of the weekend. For Friday a mid level ridge will build into the central part of the CONUS, which may bring our local temps into the upper 50s to perhaps middle 60s. The quiet pattern becomes a little more active through the day on Saturday, as the mid level ridge gets replaced by SW flow aloft and an encroachment of some modest low level moisture from the south. There's a bit of uncertainty how the second half of the weekend into next week will play out. Both the ECMWF and GFS indicate a pattern shift to more of a SW flow aloft within a quasi-zonal flow pattern. ECMWF would paint a rather damp picture for Sunday and Monday with constant fetch of moisture being fed into the region through Sunday and Monday as a closed mid level low carves into that quasi-zonal flow and glides through the southern Plains. While the GFS indicates a somewhat similar pattern for Saturday and Sunday, with rain chances increasing through the day on Saturday and lingering into Sunday, its much stronger and progressive with the surface ridging which could cut well into any forecast rain amounts during the period comprising of Saturday through Monday. At any rate, both models then come into more convergence and agreement for the middle part of next week, with the ridge building back in for a couple days, before the next upstream trough moves through. && .Aviation...(For the 12Z TAFS through 12Z Thursday Morning) Issued at 614 AM CDT WED MAR 20 2019 Low clouds will persist for the next few hours before gradual improvement through the late morning and afternoon. Visibility may reduce for brief periods between present and 15z with some very light drizzle. Expect VFR for the afternoon and beyond. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Leighton Aviation...Leighton
Hazardous weather outlook, Mar 20, 5:22 AM CDT, 5 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 522 AM CDT Wed Mar 20 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-211030- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 522 AM CDT Wed Mar 20 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Expect dry conditions with near seasonal temperatures. Moderate to Major river flooding is occurring along the Missouri River from Brownville to Parkville and eastward to Glasgow. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Rain chances increase over the weekend with the potential for isolated thunderstorms Sunday night. Moderate to Major river flooding is occurring along the Missouri River from Brownville to Parkville and eastward to Glasgow. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 10:25 AM CDT | Flash Flood Warning | EAX | Holt | 4 hr |
Nearby
River Flood Warnings in Missouri, 2019River Flood Warnings in Kansas, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.